MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR091040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that two freeform mini 1mm x 4cm coils (mcr091040/31434946) would not advance.The coils would not exit the introducer sheath.Proper flushing was done with introducer sheath prior to advancing coils.Additional event information received on 08-mar-2025 indicated that the event did not result in any undue procedural delay that could be considered clinically significant.The microcatheter was not removed or replaced during procedure.The target vessel was the middle meningeal artery.The device did not appear damaged at the time of procedure.The devices were not damaged after procedure was complete.The delivery wire was kinked while we were inspecting introducer sheath.The coils never passed through the introducer sheath.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1 - initial reporter phone: (b)(6).The device was returned to j&j medtech for further evaluation.A non-sterile freeform mini 1mm x 4cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and as described in the event, an acute kinked condition was found on the delivery wire next to the introducer.The delivery wire was attempted to be advanced through the introducer; however, the coil would not advanced; therefore, the unit was inspected under x-ray imaging, and the embolic coil was found kinked at the proximal end next the proximal key.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the coil being impeded in the introducer is confirmed based on the kinked condition of the embolic coil.According to risk documentation, accidental mechanical product damage during introduction of the detachable coil system is a potential failure mode that can result in potential degradation of device performance leading to the need of replacing the device; therefore, it is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.There is no indication that the issues reported in the complaint result from a defect inherently related to the device.The kinked condition on the delivery wire is not considered related to the issue reported, as it was stated that this damage occurred during inspection after encountering the impeded condition of the embolic coil.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly to prevent damage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following caution: if unusual friction is noticed during advancement or retraction of the detachable coil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, flush the y-connector of the rhv with sterile saline and verify that fluid exits the proximal end of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in coil placement section.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21917723
Report Number3008114965-2025-00349
Device Sequence Number18397697
Product Code KRD
UDI-Device Identifier10886704082941
UDI-Public(01)10886704082941(17)270731(10)31434946
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCR091040
Device Lot Number31434946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown